MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112720
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 11/19/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the composix kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2005 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of composix kugel (device 1).Per op notes, ¿omental adhesions were lysed.Two defects were noted in the upper abdomen lateral to prior mesh.Both defects were joined.A composix kugel (device 1) was placed into the abdomen covering both defects and secured using tacks.¿ (note: the prior mesh visualized during this procedure was unknown) (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with excision of composix kugel (device 1) and implant of bard flat mesh (device 2).Per op notes, ¿a small hernia sac was noted contained peritoneal fat were dissected down at the level of fascia and excised.Adhesions were lysed.The old kugel type mesh (device 1) was underneath the hernia and had come loose, slipped from the tissues creating hernia.The mesh (device 1) was excised.The defect was noted and reduced.A bard flat mesh (device 2) was placed and secured with sutures.¿ (b)(6) 2010 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of visilex mesh (device 3).Per op notes, ¿recurrent ventral hernia was noted in the upper aspect of old incision.The hernia sac was opened and contained peritoneal fat were reduced.The hernia sac was excised.The hernia defect was at the edge of prior mesh (device 2).Adhesions to mesh (device 2) were lysed.A visilex mesh (device 3) was placed and sutured.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23941383
Report Number1213643-2025-01296
Device Sequence Number7946427
Product Code FTL
UDI-Device Identifier00801741016561
UDI-Public(01)00801741016561(10)43EQD101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112720
Device Lot Number43EQD101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale